Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 47, NWS Shreveport, LA

March 27, 2007Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 27, 2007, 8:45 PM CDT for Webster Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2007, 8:45 PM CDT (01:45 UTC)
Expired
Mar 27, 2007, 9:45 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Webster Parish, LA

The radar

The Shreveport radar (KSHV), 56 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 12:35 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1470 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:06 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Mar 27, 3:06 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CDT TUE MAR 27 2007

.DISCUSSION...
LOCALIZED ROTATING STORMS THIS AFTERNOON HAVE KEPT US BUSY. THE
SEVERE WEATHER THREAT WILL LESSEN EARLY THIS EVENING...BUT WE WILL
CONTINUE WITH THE TORNADO WATCH THROUGH THIS ISSUANCE OF THE
ZONES. THE WEAK UPPER SYSTEM THAT CAUSED ALL THIS HAVOK...WILL
CONTINUE TO MOVE NORTHEAST THROUGH NORTH ARKANSAS TONIGHT. WILL
HAVE A BREAK FROM THE STORMS WEDNESDAY AND MOST OF THURSDAY
BEFORE THE NEXT...STRONGER...SYSTEM MOVES OUR WAY. FRIDAY LOOKS TO
BE AN ACTIVE DAY...WITH SEVERE WEATHER A POSSIBILITY. AFTER
FRIDAY...ANOTHER QUITE PERIOD SHOULD OCCUR...IF WE HAVE THE TIMING
OF THE NEXT SYSTEM CORRECT. TEMPERATURES FROM THE GUIDANCE LOOK
GOOD...SO WONT VARY MUCH FROM THE GUIDANCE.

&&

.AVIATION...
SCATTERED TSRA ACROSS PORTIONS OF THE REGION THIS AFTN...THEREFORE
WILL CONTINUE TEMPO WORDING FOR ALL SITES EXCEPT FOR NE TX. UPPER
LEVEL STORM SYSTEM DIRECTLY OVERHEAD THUS...DO NOT EXPECT MUCH
MORE REDEVELOPMENT ACROSS NE TX THROUGH THE TAF PERIOD. IN THE
WAKE OF THE STORM SYSTEM...SOUTH WINDS CONTINUE WITH MVFR/IFR
CEILINGS ONCE AGAIN LIKELY AREAWIDE LATE TONIGHT THROUGH THE
MORNING HOURS WED WITH SOME VSBY PROBLEMS ALSO LIKELY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  84  63  81 /  20   0   0  20
MLU  60  83  61  83 /  30   0   0  10
DEQ  57  82  60  80 /  20   0   0  20
TXK  60  84  63  84 /  20   0   0  20
ELD  60  83  60  85 /  30   0   0  10
TYR  62  83  65  82 /  20   0   0  20
GGG  61  84  62  80 /  20   0   0  20
LFK  63  85  64  81 /  20   0   0  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

03/13
Hazardous weather outlook, Mar 27, 12:00 PM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAR 27 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAR 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTHEAST THROUGH OKLAHOMA AND
ARKANSAS...THIS AFTERNOON. AS A RESULT...THERE WILL BE A GOOD CHANCE
OF THUNDERSTORMS ACROSS THE MOST OF THE AREA...THIS AFTERNOON. ANY
STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...BRIEF HEAVY
RAINFALL...HAIL...AND GUSTY WINDS. ISOLATED TORNADOES COULD ALSO
OCCUR...MAINLY IN FAR NORTHEAST TEXAS...NORTH LOUISIANA...AND SOUTH
ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE WILL BE A GOOD CHANCE OF THUNDERSTORMS AGAIN FRIDAY AS A SECOND
STORM SYSTEM MOVES THROUGH THE FOUR STATE AREA.  HOWEVER...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

03

In the hours before

Local storm report, Mar 27, 4:20 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
420 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 W ARCADIA             32.55N 92.94W
03/27/2007  E0.88 INCH       BIENVILLE          LA   LAW ENFORCEMENT

&&

12
Local storm report, Mar 27, 4:22 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
422 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             BOSSIER CITY            32.52N 93.66W
03/27/2007  E0.75 INCH       BOSSIER            LA   PUBLIC

            CORNER OF BELLAIRE BLVD AND BARKSDALE BLVD. LASTED
            APPROXIMATELY ONE MINUTE.

&&

12
Local storm report, Mar 27, 6:11 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
611 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             MINDEN                  32.62N 93.28W
03/27/2007  E0.88 INCH       WEBSTER            LA   LAW ENFORCEMENT

&&

MBERRY
Local storm report, Mar 27, 6:50 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             16 E DE QUEEN           34.04N 94.06W
03/27/2007  E0.75 INCH       HOWARD             AR   PUBLIC

            HAIL FELL IN THE COMMUNITY OF GREENS CHAPEL.

0505 PM     TSTM WND DMG     DUBACH                  32.70N 92.66W
03/27/2007                   LINCOLN            LA   LAW ENFORCEMENT

            TREES DOWNED.

&&

MBERRY
Local storm report, Mar 27, 8:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
825 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND DMG     5 W PRESCOTT            33.80N 93.48W
03/27/2007                   HEMPSTEAD          AR   EMERGENCY MNGR

            HWY 332 AND CR 1 NEAR THE EMMIT SCHOOL...PORCH TORN OFF
            ONE BRICK HOME...ONE HOME WITH SHINGLE
            DAMAGE...18-WHEELER OVERTURNED...CATTLE TRAILER
            OVERTURNED...SMALL SHEDS DESTROYED.

0250 PM     TSTM WND DMG     SHONGALOO               32.94N 93.29W
03/27/2007                   WEBSTER            LA   PUBLIC

            TREES DOWN

0324 PM     HAIL             10 SW JUNCTION CITY     32.92N 92.85W
03/27/2007  E1.75 INCH       CLAIBORNE          LA   LAW ENFORCEMENT

            NEAR HWY 9 NORTH OF SUMMERFIELD

0348 PM     HAIL             HAYNESVILLE             32.97N 93.14W
03/27/2007  E1.75 INCH       CLAIBORNE          LA   LAW ENFORCEMENT

0421 PM     HAIL             BRYCELAND               32.44N 92.99W
03/27/2007  E0.88 INCH       BIENVILLE          LA   PUBLIC

0430 PM     HAIL             MINDEN                  32.62N 93.28W
03/27/2007  E0.75 INCH       WEBSTER            LA   LAW ENFORCEMENT

0432 PM     HAIL             MINDEN                  32.62N 93.28W
03/27/2007  E1.00 INCH       WEBSTER            LA   TRAINED SPOTTER

0440 PM     HAIL             SHREVEPORT              32.47N 93.80W
03/27/2007  M0.75 INCH       CADDO              LA   TRAINED SPOTTER

0440 PM     FLASH FLOOD      SHREVEPORT              32.47N 93.80W
03/27/2007                   CADDO              LA   OTHER FEDERAL

            MINOR FLOODING IN THE SHREVECITY AREA

0440 PM     HAIL             RUSTON                  32.53N 92.64W
03/27/2007  U0.75 INCH       LINCOLN            LA   PUBLIC

0440 PM     HAIL             SHREVEPORT              32.47N 93.80W
03/27/2007  E0.75 INCH       CADDO              LA   TRAINED SPOTTER

            NEAR E KINGS HWY IN THE SOUTHFIELD AREA

0442 PM     HAIL             SHREVEPORT              32.47N 93.80W
03/27/2007  E1.00 INCH       CADDO              LA   TRAINED SPOTTER

            PURINA PLANT AT 63RD AND LINWOOD AVE. IN SOUTH SHREVEPORT

0444 PM     HAIL             SHREVEPORT              32.47N 93.80W
03/27/2007  E0.88 INCH       CADDO              LA   NWS EMPLOYEE

            YOUREE DR. AND 70TH ST.

0445 PM     HAIL             BOSSIER CITY            32.52N 93.66W
03/27/2007  E0.75 INCH       BOSSIER            LA   PUBLIC

0445 PM     HAIL             SHREVEPORT              32.47N 93.80W
03/27/2007  M1.00 INCH       CADDO              LA   OTHER FEDERAL

0445 PM     HAIL             SHREVEPORT              32.47N 93.80W
03/27/2007  E1.00 INCH       CADDO              LA   TRAINED SPOTTER

            SHREVE ISLAND IN S. SHREVEPORT

0445 PM     HAIL             SHREVEPORT              32.47N 93.80W
03/27/2007  E1.00 INCH       CADDO              LA   NWS EMPLOYEE

            NEAR BROADMORE

0449 PM     HAIL             SHREVEPORT              32.47N 93.80W
03/27/2007  E1.75 INCH       CADDO              LA   TRAINED SPOTTER

            NEAR QUILLEN RD. IN SW SHREVEPORT

0538 PM     HAIL             MINDEN                  32.62N 93.28W
03/27/2007  E0.25 INCH       WEBSTER            LA   PUBLIC

            NEAR SHELL PLANT

0740 PM     HAIL             SPRINGHILL              33.00N 93.46W
03/27/2007  E0.75 INCH       WEBSTER            LA   TRAINED SPOTTER

&&

12
Local storm report, Mar 27, 8:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 PM CDT TUE MAR 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             LINDEN                  33.01N 94.36W
03/27/2007  E1.00 INCH       CASS               TX   LAW ENFORCEMENT

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:16 PM CDTSevere Thunderstorm WarningSHVCass59 min
Mar 27, 7:19 PM CDTSevere Thunderstorm WarningSHVCaddo56 min
Mar 27, 7:25 PM CDTSevere Thunderstorm WarningSHVWebster35 min
Mar 27, 7:30 PM CDTSevere Thunderstorm WarningSHVBossier60 min
Mar 27, 10:44 PM CDTSevere Thunderstorm WarningSHVWebster46 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.